Ohio, 2025Winter Weather in Ohio, February 11 to 12, 2025
February 11 to 12, 2025 · NWS ILN · 11 events in 11 counties and zones
A storm system passed through Kentucky, spreading light snow over with the highest accumulations noted south of the Ohio River. Some light accumulations reached into southeast Indiana and southern Ohio.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system passed through Kentucky, spreading light snow over with the highest accumulations noted south of the Ohio River. Some light accumulations reached into southeast Indiana and southern Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 11, 10:21 AM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 11, 10:21 AM EST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1021 AM EST Tue Feb 11 2025
.SYNOPSIS...
Snow will overspread much of the region today with a southern
wave moving through. Another low pressure system quickly moves
in on Wednesday, ushering in mostly rainfall, but some freezing
rain will occur in our northwest counties. A brief dry period
will ensue through the end of the work week, but another low
pressure moves in on Saturday and will result in mostly rain
initially, followed by snow on the back end Saturday night into
Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update was focused on lowering the pops from Columbus southwest
to Cincy and then west along I-74. Models are all showing a
tight gradient here and the gradient is just northwest of the
advisory area, which comes in line with both the previous and
updated forecast. The reduction may have bled into the advisory
area but that does not change the amounts listed given the
southeastern edge was likely not adjusted by this.
This even tighter gradient in the forecast was mainly applied
through 21Z, as the retreat of the precip shield to the east
kicks in at this time. The threat for a wintery mix in the
warning area comes for a few hours mainly this evening, and
should not creep into the advisory area for any significant area
or time frame. The mix will also primarily be of the rain/snow
mix as surface temperatures right at the freezing mark should
not permit more than a light glaze later overnight, and only
expected in the far southeastern CWA. This ZR potential
encompasses a very small spatial area, primarily in KY, and is
centered an hour or two on either side of midnight. Prev
discussion:
A southern tracking wave will result in some wintry
precipitation across the ILN fa today. As the lower levels
continue to saturate this morning, the drier air as a result of
the easterly flow will eventually be overcome, leading to
accumulating snowfall. Snow accumulations will first begin
across northern KY, where the highest accumulations are
expected. Soundings continue to show ample lift/moisture
embedded within the DGZ, resulting in dendritic snowflakes that
are conducive to rapid accumulations. Again, this is primarily
favored along/south of the OH River. The greatest snow
accumulations will occur during the daytime hours and on
grassy/elevated surfaces. Marginal near-surface and pavement
temperatures should limit some of the accumulations on roadways,
especially any treated surfaces.
CAMs still show some inconsistencies on the northern extent of
snowfall today, but the I-71 corridor likely denotes the
northern/western extent of accumulations. The exception would be
near the Tristate as higher snow amounts are favored across our
southern counties.
Based on latest model guidance, no changes to the headlines are
being made. Snow amounts remain similar to previous forecasts.
&&
.SHORT TERM /WEDNESDAY/...
Snowfall will continue into the overnight hours, but the
intensity will quickly decrease after sunset. Thus,
accumulations will be limited tonight, although any snow that
does fall will stick to surfaces easier. Currently only have a
few tenths of snow accumulations in the grids, mainly SE of
I-71.
One important feature to monitor tonight is the potential for
some light freezing rain/drizzle to develop, especially
near/south of the OH River. Hi-res models continue to show the
potential for lingering precip/moisture in this area, and
bufkit soundings usher in a warm nose a few thousand ft AGL.
This would result in melting snowflakes, likely melting entirely
to liquid form. Sub-freezing surface temperatures will lead to
instant freeze on contact. While freezing rain is expected to
be patchy, this could lead to additional icy/slick spots tonight
into Wednesday morning.
WAA will ensue on Wednesday, which should help improve road
conditions as we progress into the afternoon hours. Some light
rain may scoot across our counties southeast of I-71 early in
the day, but pcpn is expected to be spotty until coverage
increases by the late afternoon/early evening. Temperatures
will continue to increase through the evening and the beginning
of Wednesday night ahead of an approaching surface low.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Widespread pcpn will continue into Wednesday night as the surface
low lifts northeast along the I-71 corridor. WAA ahead of the low
will lead to non-diurnal temperatures with rising temps across
about the southeast half of our area. As the low moves off to
the northeast, colder air will begin to advect into our area
behind it with temperatures dropping off from the northwest late.
Given the track of the low, temperatures across our far northwest
will likely remain near or just below freezing, so freezing rain
will remain possible into Wednesday evening for our far northwest
counties. Meanwhile, pcpn will taper off through the overnight
hours, but may go over to a brief period of light snow
across our northwest before ending.
Surface high pressure will push east across the Ohio Valley
Thursday into Friday. This will lead to mainly dry and seasonably
cool conditions. Will likely have some non-diurnal temperatures on
Thursday in the CAA, with afternoon temperatures ranging from
the upper 20s in the northwest to the mid 30s in the southeast.
Highs on Friday will range from the lower 30s in the north to the
upper 30s in the south.
A mid level trough will shift out of the Plains on Saturday to
the East Coast through Monday. Embedded mid level energy moving
through the trough will lead to a developing surface low pressure
system over the lower Mississippi Valley on Saturday with the low
then lifting east-northeast across the Tennessee Valley through the
day on Sunday. Ahead of this, pcpn will develop across our area
Friday night and become widespread Saturday and Saturday night
before beginning to decrease in coverage through the day on Sunday.
Both the GFS and ECMWF Ensembles have trended somewhat colder with
this system, so will trend temperatures down somewhat from the NBM
through the weekend. With this in mind will allow for more of a mix
of snow across at least out north Friday night through Saturday,
with pcpn then changing over to all snow Saturday night into
Sunday. In this scenario, a few inches of snow would be possible
Saturday night into Sunday, especially across our north. Will keep
highs on Saturday mostly in the 40s. CAA will then develop Saturday
into Sunday with much colder air filtering into the region through
early next week. Highs by Monday will range from the upper teens in
the north to the upper 20s in the south.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
TAFs not quite as pessimistic for today as previously forecast,
especially for our northern terminals. Snow is still expected
across KCVG/KLUK and KILN, but for the rest, have removed a
mention of snow given the low chance of reaching that far north.
Still cannot rule out a few flakes at KDAY, but did not feel it
was worth mentioning in the latest forecast.
MVFR CIGs still appear likely for our southern terminals, but
now with a slightly later onset time. IFR CIGs now less likely,
so have removed that mention early in the taf period.
Snow will begin to taper off this evening, but there is a chance
for patchy freezing drizzle to develop tonight, which would
mainly impact KCVG/KLUK. Additionally, have continued to
mention CIG reductions tonight as low level moisture persists,
and the next low pressure center will already begin to move in.
Further categorical reductions will be possible with this next
system - already have IFR CIGs mentioned at KCVG/KLUK for early
Wednesday morning.
OUTLOOK...MVFR to IFR conditions are expected from Wednesday
afternoon through Thursday, and again on Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 7 AM EST Wednesday for OHZ073-
074-078>080-082.
Winter Storm Warning until 7 AM EST Wednesday for OHZ081-088.
KY...Winter Weather Advisory until 7 AM EST Wednesday for
KYZ089>093.
Winter Storm Warning until 7 AM EST Wednesday for KYZ094>100.
IN...Winter Weather Advisory until 7 AM EST Wednesday for INZ075-
080.
&&
SYNOPSIS...Clark
NEAR TERM...Clark/Franks
SHORT TERM...Clark
LONG TERM...JGL
AVIATION...ClarkHazardous weather outlook, Feb 11, 4:21 AM EST, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
421 AM EST Tue Feb 11 2025
INZ058-059-066-OHZ045-046-051>056-060>062-120930-
Fayette-Union-Franklin-Delaware-Miami-Champaign-Clark-Madison-
Licking-Preble-Montgomery-Greene-
421 AM EST Tue Feb 11 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio and west central Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ094>100-OHZ081-088-120930-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Adams-Scioto-
421 AM EST Tue Feb 11 2025
...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...
This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky and south central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.
INZ075-080-KYZ089>093-OHZ073-074-078>080-082-120930-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Ross-Hocking-
Clermont-Brown-Highland-Pike-
421 AM EST Tue Feb 11 2025
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...
This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.
INZ073-074-OHZ063>065-070>072-077-120930-
Ripley-Dearborn-Fayette-Pickaway-Fairfield-Butler-Warren-Clinton-
Hamilton-
421 AM EST Tue Feb 11 2025
This Hazardous Weather Outlook is for southeast Indiana, central
Ohio and southwest Ohio.
.DAY ONE...Today and tonight.
Light snow is likely Tuesday morning and afternoon, with
accumulations of one to two inches possible, mainly on grassy and
elevated surfaces.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-OHZ026-034-035-042>044-120930-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
421 AM EST Tue Feb 11 2025
This Hazardous Weather Outlook is for east central Indiana and west
central Ohio.
.DAY ONE...Today and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Light ice accumulations are possible Wednesday afternoon into
Wednesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Winter Weather, Adams
- When
- February 11, 12:00 PM EST to February 12, 12:00 PM EST
- Where
- Adams forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
The observer 3 miles east of Seaman measured 2.1 inches of snow.
Winter Weather, Brown
- When
- February 11, 12:00 PM EST to February 12, 12:00 PM EST
- Where
- Brown forecast zone
- Reported by
- Public
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
In Higginsport, an inch of snow was measured.
Winter Weather, Clermont
- When
- February 11, 12:00 PM EST to February 12, 12:00 PM EST
- Where
- Clermont forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
The observer in Amelia measured 3 inches of snow. North of Mulberry, 1.5 inches was measured by the CoCoRaHS observer.
Winter Weather, Clinton
- When
- February 11, 12:00 PM EST to February 12, 12:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The NWS office in Wilmington as well as an observer 3 miles south of Midland measured 1.8 inches of snow.
Winter Weather, Fayette
- When
- February 11, 12:00 PM EST to February 12, 12:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
An inch of snow was measured in Washington Court House.
Winter Weather, Hamilton
- When
- February 11, 12:00 PM EST to February 12, 12:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
In Cherry Grove, 3 inches of snow was measured. The observer in Mack measured 2.3 inches, and in Wyoming 2 inches was measured.
Winter Weather, Highland
- When
- February 11, 12:00 PM EST to February 12, 12:00 PM EST
- Where
- Highland forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
Three miles east of Mowrystown, the observer measured 1.8 inches of snow.
Winter Weather, Pike
- When
- February 11, 12:00 PM EST to February 12, 12:00 PM EST
- Where
- Pike forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
Northeast of Waverly, 2.5 inches of snow was measured. South of Waverly, the cooperative observer measured 1.5 inches.
Winter Weather, Ross
- When
- February 11, 12:00 PM EST to February 12, 12:00 PM EST
- Where
- Ross forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
The observer 4 miles south of Kingston measured 2 inches of snow, while a spotter 6 miles south of Chillicothe measured 1.8 inches of snow.
Winter Weather, Scioto
- When
- February 11, 12:00 PM EST to February 12, 12:00 PM EST
- Where
- Scioto forecast zone
- Reported by
- Public
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
East of Lucasville, an inch of snow had fallen.
Winter Weather, Warren
- When
- February 11, 12:00 PM EST to February 12, 12:00 PM EST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
The observer located 2 miles south of Maineville measured 1.5 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Virginia, February 11 to 13, 2025$765,000 · 27 events
- Winter Storm in Virginia, February 11 to 13, 2025$292,000 · 24 events
- Winter Storm and Winter Weather in West Virginia, February 11 to 12, 202540 events
- Winter Storm and Winter Weather in Virginia, February 11 to 12, 202538 events
- Tornado in Florida, February 11, 2025EF1 · 1 event
- Winter Weather in Nebraska, February 11 to 12, 202524 events
- Winter Storm and Winter Weather in Maryland, February 11 to 12, 202520 events
- Winter Storm and Heavy Snow in Kansas, February 11 to 12, 202519 events
- Winter Storm in Iowa, February 11 to 12, 202516 events
- Winter Storm and Winter Weather in New Jersey, February 11 to 12, 202515 events
- Winter Storm in Iowa, February 11 to 13, 202514 events
- Winter Weather in North Carolina, February 11 to 12, 202512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1238132, 1238133, 1238134, 1238135, 1238136, 1238137, 1238138, 1238139, 1238140, 1238141, 1238142.